Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
August 28, 1999

Daily Care, Insulin

Question from Tennessee, USA:

My son was diagnosed 2 months ago. He is 7 years old. His blood sugar readings have been sporadic and it doesn't seem as if we can get control. He takes 8-9 units of 70/30 with breakfast and 3 units of the same insulin with dinner. He seems to run low in the mid-morning and high after school (4:00 P.M.). If we go down on the morning dose, he will be even higher in the afternoon. Conversely, if we go up on the morning dose, we are risking an insulin reaction in the mid morning. His mid-morning readings are sometimes as low as 60. His afternoon readings are often over 200 and occasionally over 300. Do you have any suggestions?

Answer:

You may get more control of his blood sugars by mixing Regular and NPH yourself, rather than using a fixed combination of the two. Discuss with your doctor learning to mix these insulins so you can change them separately.

TGL